MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK; GMK-SPHERIKA PATELLA RESURFACING SIZE 3 E-CROSS

MEDACTA INTERNATIONAL SA GMK; GMK-SPHERIKA PATELLA RESURFACING SIZE 3 E-CROSS
Model Number 02.12.E003RP
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 july 2025: gmk-spherika 02.12.E003rp patella resurfacing # 3 e-cross (k202022), lot.2425467: (b)(4) items manufactured and released on 15-oct-2024.Expiration date: 29- sept-2029.No anomalies were found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional revised devices batch review performed on 24 july 2025: gmk-spherika 02.12.E0411fl gmk-sphere tibial insert e-cross - flex 4l - 11mm (k202022), lot.2428505: (b)(4) items manufactured and released on 25-nov-2024.Expiration date: 06-nov-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-spherika 02.12.Ka04l gmk spherika femoral component s4l cemented (k211004), lot.2432489: (b)(4) items manufactured and released on 07-feb-2025.Expiration date: 22-jan-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-spherika 02.12.T3i4l tibial tray fixed cemented # t3i4 l (k121416), lot.2431745: (b)(4) items manufactured and released on 24 feb-2025.Expiration date: 06 -feb- 2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Conclusions: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
At about 2 months from the primary surgery, the patient came in due to signs of an infection, and the pathogen is unknown.The surgeon performed a washout, removed all implants, and implanted an antibiotic spacer.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Fu1: additional information received.Event description (b5) updated.The patient underwent removal of the antibiotic spacers on (b)(6) 2025, followed by implantation of the permanent hardware.The surgery was completed successfully.
 
Event or Problem Description
At about 2 months from the primary surgery, the patient came in due to signs of an infection, and the pathogen is unknown.The surgeon performed a washout, removed all implants, and implanted an antibiotic spacer.The patient underwent removal of the antibiotic spacers on (b)(6) 2025, followed by implantation of the permanent hardware the surgery was completed successfully.

Brand Name
GMK
Common Device Name
GMK-SPHERIKA PATELLA RESURFACING SIZE 3 E-CROSS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22664405
Report Number3005180920-2025-00738
Device Sequence Number17072822
Product Code JWH
UDI-Device Identifier07630971260993
UDI-Public07630971260993
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E003RP
Device Lot Number2425467
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale